All Rights Reserved
AccessEcon LLC 2006, 2008.
Powered by MinhViet JSC

Travaglini Giuseppe
''An exact consumption rule with liquidity constraints and stochastic income''
( 2008, Vol. 5 No.6 )
This model provides a closed form solution to the problem of liquidity constrained consumption with stochastic income. To keep the model tractable we employ a quadratic utility function. Income follows a geometric Brownian motion. The analytical solution exhibits a smooth, non linear, relation between consumption and income along the optimizing path even when the constraint binds. This outcome confirms the assertions in the literature that even liquidity constrained consumers may satisfy the standard Euler equation. But, in our model this result emerges from the analytical solution.
Keywords: Optimal control Stochastic income Liquidity constraints Consumption
JEL: E2 - Macroeconomics: Consumption, Saving, Production, Employment, and Investment: General (includes Measurement and Data)
C6 - Mathematical Methods and Programming: General
Manuscript Received : Feb 13 2008 Manuscript Accepted : Feb 14 2008

  This abstract has been downloaded 1748 times                The Full PDF of this paper has been downloaded 154298 times